Alert archive / Nebraska / River Flood Warnings in 2015

River Flood Warning 1, NWS North Platte, NE

February 28, 2015Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Feb 28, 2015, 7:37 PM MST for Garden County, Keith County, Nebraska. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Feb 28, 2015, 7:37 PM MST (02:37 UTC)
Expired
Mar 7, 2015, 7:37 PM MST
In force
7 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WGUS43 KLBF 010237
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
837 PM CST SAT FEB 28 2015

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.An ice jam is causing minor flooding on the North Platte River near
Lewellen. The river stage will fluctuate about its current stage of
7.7 feet and is not likely to reach 8.0 feet. Warmer temperatures
Thursday...Friday and Saturday should aid with breaking the ice up.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message. Do not drive your vehicle into areas where water 
covers the roadway. The water depth may be too great to allow your 
car to cross safely and the road beneath may not be intact. Vehicles 
caught in rising waters should be abandoned quickly.

&&

NEC069-101-020237-
/O.NEW.KLBF.FL.W.0001.150301T0237Z-000000T0000Z/
/LEWN1.1.IJ.150228T1505Z.150228T2130Z.000000T0000Z.UU/
737 PM MST SAT FEB 28 2015

The National Weather Service in North Platte has issued
* Flood Warning for 
  The North Platte River at Lewellen.
* At 02/28 16:00 the stage was 7.7 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and is forecast to continue through
  at least mid-week.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.
* Flood history...This crest compares to a previous crest of 7.7 feet 
  on Jun 14 1995.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
Springer
5 follow-up statements
456 
WGUS83 KLBF 011715
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1115 AM CST SUN MAR 1 2015

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.The North Platte River near Lewellen will remain above flood stage
due to an ice jam. As temperatures warm toward the end of the
week...ice break ups are possible. Until then...minor fluctuations
are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message. Do not drive your vehicle into areas where water 
covers the roadway. The water depth may be too great to allow your 
car to cross safely and the road beneath may not be intact. Vehicles 
caught in rising waters should be abandoned quickly.

Safety Message. Stay tuned for further developments by listening to 
NOAA Weather Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-021715-
/O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/
/LEWN1.1.IJ.150228T1505Z.150228T2130Z.000000T0000Z.UU/
1015 AM MST SUN MAR 1 2015

The Flood Warning continues for
  The North Platte River at Lewellen.
* until further notice.
* At 4 AM on March 1st the stage was 7.7
* Flood stage is 7.5 feet.
* Forecast...The river will remain near 7.7 feet...however minor
  fluctuations are possible.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
632 
WGUS83 KLBF 020313
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
913 PM CST SUN MAR 1 2015

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.High water continues on the North Platte River at the inlet area of
Lake McConaughy. The stage is expected to hover near its current
stage of 8.0 feet until daytime temperatures warm significantly. At
this time...it appears that temperatures in that area will be in the
40s and 50s beginning Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message. Do not drive your vehicle into areas where water 
covers the roadway. The water depth may be too great to allow your 
car to cross safely and the road beneath may not be intact. Vehicles 
caught in rising waters should be abandoned quickly.

Safety Message. Stay tuned for further developments by listening to 
NOAA Weather Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-030313-
/O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/
/LEWN1.1.IJ.150228T1505Z.150301T2200Z.000000T0000Z.UU/
813 PM MST SUN MAR 1 2015

The Flood Warning continues for
  The North Platte River at Lewellen.
* until further notice.
* At 03/01 16:00 the stage was 8.0
* Flood stage is 7.5 feet.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199A and County Road
  44a east of Highway 26. Homes near and along the river may begin to
  flood.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
250 
WGUS83 KLBF 021852
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1252 PM CST MON MAR 2 2015

...The Flood Warning continues for the following rivers in 
Nebraska...
North Platte River at Lewellen affecting Garden and Keith Counties.
  
.The North Platte River at Lewellen will remain above flood stage
for the next few days, due to ice jamming. The end of the week into
the weekend, highs will return closer to and above normal. This
warmer weather should help to begin to break up the ice, however
until then expect an elevated river level. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message. Do not drive your vehicle into areas where water 
covers the roadway. The water depth may be too great to allow your 
car to cross safely and the road beneath may not be intact. Vehicles 
caught in rising waters should be abandoned quickly.

Safety Message. Stay tuned for further developments by listening to 
NOAA Weather Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-031852-
/O.CON.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/
/LEWN1.1.IJ.150228T1505Z.150302T0630Z.000000T0000Z.UU/
1152 AM MST MON MAR 2 2015

The Flood Warning continues for
  The North Platte River at Lewellen.
* until further notice.
* At 8 AM on March 2nd the stage was 8.0
* Flood stage is 7.5 feet.
* Forecast...The river will remain near 8.0 feet...however minor
  fluctuations are possible.
* Impact...At 8.5 feet...Moderate flood stage. Flooding around 
  Fairground Street, County Road 46, County Road 199A and County Road
  44a east of Highway 26. Homes near and along the river may begin to
  flood.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
976 
WGUS83 KLBF 030410
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1010 PM CST MON MAR 2 2015

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.An ice jam continues on the North Platte River near Lewellen. At 8
PM MST...the stage was 7.6 feet. Little change in the stage is
likely through mid-week. Toward the end of the week...significant
warming will aid with ice breakup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message. Do not drive your vehicle into areas where water 
covers the roadway. The water depth may be too great to allow your 
car to cross safely and the road beneath may not be intact. Vehicles 
caught in rising waters should be abandoned quickly.

Safety Message. Stay tuned for further developments by listening to 
NOAA Weather Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-040410-
/O.EXT.KLBF.FL.W.0001.000000T0000Z-150305T1200Z/
/LEWN1.1.IJ.150228T1505Z.150302T0630Z.150304T1200Z.UU/
910 PM MST MON MAR 2 2015

The Flood Warning continues for
  The North Platte River at Lewellen.
* until Thursday morning.
* At 03/02 20:00 the stage was 7.6
* Flood stage is 7.5 feet.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
033 
WGUS83 KLBF 031925
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
125 PM CST TUE MAR 3 2015

...The Flood Warning is cancelled for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.The ice jam has broken up near Lewellen...allowing water to 
flow freely once again. Until all the ice is gone...the river 
may fluctuate the next day or so. At this time however...any 
fluctuation should remain below flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message. Do not drive your vehicle into areas where water 
covers the roadway. The water depth may be too great to allow your 
car to cross safely and the road beneath may not be intact. Vehicles 
caught in rising waters should be abandoned quickly.

Safety Message. Stay tuned for further developments by listening to 
NOAA Weather Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-031955-
/O.CAN.KLBF.FL.W.0001.000000T0000Z-150305T1200Z/
/LEWN1.1.IJ.150228T1505Z.150302T0630Z.150303T0600Z.UU/
1225 PM MST TUE MAR 3 2015

The Flood Warning is cancelled for
  The North Platte River at Lewellen.
* At 9:00 am the stage was 7.4
* Flood stage is 7.5 feet.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

TAYLOR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Feb 28, 4:28 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 28, 4:28 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CST SAT FEB 28 2015

.SYNOPSIS...
ISSUED AT 332 PM CST SAT FEB 28 2015

MAIN FEATURES ACROSS THE CONUS TODAY ARE A DEEP UPPER LEVEL TROUGH
DIGGING ACROSS CALIFORNIA RESULTING IN SOUTHWEST FLOW ACROSS THE
SOUTHERN CONUS. ALSO SEEING A ARCTIC SFC HIGH ACROSS THE GREAT LAKES
INTO NEW ENGLAND. TRAIN OF DISTURBANCES RIDING THE SW FLOW ACROSS
THE SOUTH. THE LATEST DISTURBANCE ACROSS THE SOUTHERN PLAINS INTO
THE  MID MISS RIVER VALLEY...WITH NEBRASKA ON THE NORTHERN SIDE THE
SYSTEMS. IN GENERALLY THIS AFTERNOON ONLY SOME STRATUS ACROSS
SOUTHWEST INTO NORTHEAST NEB...AND LIGHT SNOW/FLURRIES NEAR THE
NEB/KS BORDER. MORE CLOUDS ACROSS SW NEB HAVE KEEP TEMPS IN THE
UPPER 20S. MORE SUN FOR THE NORTH AND TEMPS INTO THE LOWER 30S.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 332 PM CST SAT FEB 28 2015

NEXT DISTURBANCE EJECTS ACROSS THE SOUTHERN ROCKIES OVERNIGHT.
STRATUS WILL AGAIN MOVE INTO SOUTHWEST/WESTERN NEB. STRATUS IN THE
FAVORED DENDRITIC GROWTH ZONE...HOWEVER MODELS SHOWING LIFT ONCE
AGAIN TO BE LITTLE/IF ANY IN THIS ZONE. THE BETTER LIFT REMAINS TO
THE SOUTH OF THE CWA. SET UP LOOKS VERY SIMILAR TO WHAT OCCURRED
EARLY THIS MORNING AND HAVE GONE WITH MORE OF A PERSISTENCE
FORECAST. THUS LIGHT SNOW OR FLURRIES IN THE FORECAST OVERNIGHT
SPREADING NORTH...BEFORE RETREATING IN THE MORNING. LOWS WITH THE
STRATUS SHOULD HOLD IN THE TEENS WITH SOME FAVORED AREAS ACROSS NW
NEB TO FALL INTO THE SINGLE DIGITS ABOVE ZERO. TOMORROW WE WILL SEE
A LITTLE WARM AIR ADVECTION...WITH 850 MB TEMPS TO RISE A COUPLE OF
DEGREES. GUIDANCE IS NEAR TO SLIGHTLY WARMER THAN TODAY AND FORECAST
FOLLOWS THE SLIGHT WARM UP...ALTHOUGH STILL WELL BELOW NORMAL.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 332 PM CST SAT FEB 28 2015

NEAR TERM AND LONG RANGE MODELS HAVE COME INTO VERY GOOD AGREEMENT
IN THE SOLUTIONS FROM 12Z RUNS. MODELS HAVE BEEN PRETTY CONSISTENT
WITH THE PROGRESSION OF THE WAVE PATTERN TO THE WEST SINCE THE
BEGINNING OF THE WEEK. UPPER TROUGH OFF THE SOUTHERN CALIFORNIA
SUNDAY EVENING. SURFACE HIGH TO THE EAST OF THE FORECAST AREA WITH
SOUTHERLY FLOW INTO WESTERN NEBRASKA AND 140KT+ 250MB JET OVER
HEAD. RETURN MOISTURE...WAA...STRONG JET OVER HEAD AND PIECES OF
ENERGY EJECTING OUT OF THE DESERT SOUTHWEST TEMPERATURES GENERALLY
IN THE UPPER TEENS AND CHANCES OF LIGHT SNOW OVER SOUTHWEST
NEBRASKA SPREADING TO THE NORTHEAST THROUGH THE DAY ON MONDAY. A
DUSTING MONDAY MORNING AND THEN A MIX IN THE AFTERNOON WITH ONLY
SLIGHT CHANCES RETAINED. SURFACE LOW MOVES ONTO THE CENTRAL PLAINS
MONDAY NIGHT AS NEXT ARCTIC BLAST PUSHES COLDER AIR IN FROM THE
NORTHWEST. MAIN PRECIPITATION SHIELD TO THE NORTH ALONG THE COLD
FRONT. THE FRONT MOVES INTO NORTHERN NEBRASKA AFTER TUESDAY 06Z
AND PUSHES SOUTH THROUGH THE DAY ON TUESDAY AS WAVE ROTATING OUT
OF HUDSON BAY PUSHES THE COLDER AIR SOUTH THROUGH THE FORECAST
AREA. MODELS MAY BE SLOW ON PICKING UP ON COLD AIR INTRUSION AND
MOVING TOO SLOW WITH THE FRONTAL BOUNDARY. TEMPERATURES AT 850MB
FALLING FROM 06Z ON TUESDAY INTO 12Z WEDNESDAY. BELIEVE POPS WILL
HAVE TO BE CUT BACK NORTH ON TUESDAY IN LATER FORECASTS. UPSLOPE
WILL FAVOR THE EASTERN NEBRASKA PANHANDLE THROUGH THE DAY ON
TUESDAY INTO TUESDAY NIGHT. HIGHS TUESDAY IN THE UPPER TEENS TO
AROUND 20. VERY STRONG COLD AIR ADVECTION AND WIND CHILL ADVISORY
IS LIKELY.LOWS TUESDAY NIGHT WEDNESDAY MORNING WITH CLEARING SKIES
AND STRONG COLD AIR ADVECTION...FRESH SNOW COVER IN THE SINGLE
DIGITS BELOW TO THE NORTH AND THE SINGLE DIGITS ABOVE SOUTH. HIGHS
SIMILAR ON WEDNESDAY IN THE UPPER TEENS AND SINGLE DIGITS FOR LOWS
WEDNESDAY NIGHT THURSDAY MORNING. WINDS SWITCH TO THE WEST
SOUTHWEST OVER WESTERN NEBRASKA WEDNESDAY NIGHT AS A SURFACE
TROUGH BUILDS IN ALONG THE FRONT RANGE. DOWN SLOPE AND PACIFIC AIR
WILL START TO TREND TEMPERATURES UPWARD INTO THE WEEKEND WITH
TEMPERATURES AROUND 40 THURSDAY AND RISING INTO THE 50S SATURDAY.
DRY FROM WEDNESDAY THROUGH SATURDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 525 PM CST SAT FEB 28 2015

CLOUDS COMING INTO WESTERN AND SOUTHWEST NEBRASKA TONIGHT WILL
BRING LOWER CEILINGS TO THE AREA. CEILINGS ARE FORECAST TO BE
2000-3000 FEET AGL WITH VERY LIGHT SNOW SHOWERS. VISIBILITY WITH
THE SHOWERS IS NOT LIKELY TO BE LESS THAN 5SM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...POWER
AVIATION...SPRINGER
Hazardous weather outlook, Feb 28, 2:47 PM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CST SAT FEB 28 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-012200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CST SAT FEB 28 2015 /247 PM MST SAT FEB 28 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM WILL BRING A CHANCE OF SNOW MONDAY NIGHT INTO
TUESDAY. AT THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

Nearby

River Flood Warnings in Nebraska, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.